Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 73, NWS Cleveland, OH

October 9, 2017

NWS Cleveland, OH issued this small craft advisory at Oct 9, 2017, 9:29 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2017, 9:29 AM EDT (13:29 UTC)
Expired
Oct 9, 2017, 3:42 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

042 
WHUS71 KCLE 091329
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
929 AM EDT MON OCT 9 2017

LEZ144>149-092000-
/O.NEW.KCLE.SC.Y.0073.171009T1329Z-171009T2000Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
929 AM EDT MON OCT 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON.

* WINDS...NORTH 15 TO 25 KNOTS...BECOMING NORTHWEST AND
  DIMINISHING TO 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
1 follow-up statement
222 
WHUS71 KCLE 091942
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EDT MON OCT 9 2017


LEZ144>149-092045-
/O.CAN.KCLE.SC.Y.0073.000000T0000Z-171009T2000Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
342 PM EDT MON OCT 9 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED AND WAVES HAVE SUBSIDED, THEREFORE THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 6:43 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Oct 9, 6:43 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
643 AM EDT Mon Oct 9 2017

.SYNOPSIS...
The remnants of Nate will move from southeast Ohio to New
England by this evening. High pressure will briefly ridge into
the area on Tuesday. Weak low pressure will cross the region on
Wednesday. High pressure will build over the local area from the
northwest on Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Light rain remains over much of the the local area this
morning. The heaviest precip is now over Lake Erie so additional
QPF amounts should be under a quarter inch except perhaps along
the immediate eastern lakeshore areas. The remnants of Nate
continue to move quickly northeast and by mid morning should be
well east of the area. This will result in the precip quickly
ending from west to east this morning. About the west 1/2 of the
area should be dry by 12z with scattered to isolated showers
further east. Will go out with a forecast similar to the
previous package. Expect the entire area to be dry by midday.
Lot's of stratus will linger over the area this morning and do
not foresee any clearing in the west till later this afternoon.
The rest of the area will have to wait till tonight for the
clouds to break up. Tuesday should be a quiet day as the area
will see weak ridging. Have removed all mention of precip from
late in the day. A mix of guidance temps seems reasonable.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
A shortwave trough progressing across the midwest will support a
surface low that will approach the area Tuesday night into
Wednesday. All the models are in fairly good agreement that the
surface low traverses right over the area on Wednesday with good
upper level support for this feature. Thus with run-to-run model
agreement, it seems prudent to bump pops up to likely for the entire
area at some point on Wednesday. This low pushes off to the east
Wednesday night into Thursday with dry air punching in behind it.
The upper trough also weakens quite a bit as a ridge builds into the
region. Some lingering rain is possible as the low moves off to the
east but will only warrant slight chance to low chance pops for a
couple hundredths of precipitation. Temperatures continue to be above
normal for this time period with highs near 70 for both Wednesday
and Thursday as rain will cool things off a bit from Monday and
Tuesday but cloud cover should prevent too cooling in the
temperature forecast.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
With the weakened shortwave trough moved off to the east and a large
ridge overhead, the first half of the long term is dry with above
normal temperatures continuing across the area. The upper ridge
begins eroding and propagating eastward late Saturday into Sunday as
an upper level shortwave trough moves into the Great Lakes region
supporting a surface low and associated cold front. Rain is possible
on Sunday as the cold front approaches the area but the extended
guidance differs on timing of the front so chance pops is
appropriate for the time being.

&&

.AVIATION /06Z Monday THROUGH Friday/...
As expected IFR conditions have developed over most of the area.
IFR cigs extend way to the west and southwest so most if not the
entire morning will see low cigs. Will begin to bring up cigs in
the west toward midday and around 18z further east. The rain
should be gone in a few hours with just some sprinkles or
drizzle possible the remainder of the morning. MVFR cigs will
likely hang on in the east till early evening at least but still
think skies will scatter out most locations tonight. Winds will
become west to northwest all areas this morning with speeds
under 10 knots.

OUTLOOK...Non-VFR possible Tuesday morning in patchy fog/stratus.
Non-VFR possible Wednesday with shra. Non-VFR possible Thursday
and Friday early mornings with patchy fog.

&&

.MARINE...
The remnants of Nate will continue northeast today and winds may
briefly increase across the lake this morning as the winds shift
from easterly to northerly. However, as this remnant low pulls away
from the lake later today winds will settle down and shift to the
northwest before becoming westerly. A ridge of high pressure will
briefly creep into the area for Tuesday between systems allowing for
light and variable winds. A new low pressure system will approach
from the southwest for Wednesday into Thursday. Winds will begin
increasing out the east ahead of the low on Tuesday night into
Wednesday and may potential reach the 25 knot threshold for a small
craft advisory Wednesday morning/afternoon. Winds will remain strong
through the first part of Thursday until the low has departed the
area and high pressure moves in, allowing for light and variable
winds through the end of the week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Lombardy
LONG TERM...Adams
AVIATION...Kubina
MARINE...Lombardy
Hazardous weather outlook, Oct 9, 3:52 AM EDT, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
352 AM EDT Mon Oct 9 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-100800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
352 AM EDT Mon Oct 9 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.